December  2019, 39(12): 7101-7112. doi: 10.3934/dcds.2019297

Regularity of monotone transport maps between unbounded domains

1. 

Institut de Mathematiques de Jussieu, Sorbonne Université - UPMC (Paris 6), 4 Place Jussieu, 75005 Paris, France

2. 

ETH Zürich, Mathematics Department, Rämistrasse 101, 8092 Zürich, Switzerland

* Corresponding author: Alessio Figalli

A Luis A. Caffarelli en su 70 años, con amistad y admiración

Received  November 2018 Published  September 2019

Fund Project: The second author has received funding from the European Research Council under the Grant Agreement No. 721675 "Regularity and Stability in Partial Differential Equations (RSPDE)"

The regularity of monotone transport maps plays an important role in several applications to PDE and geometry. Unfortunately, the classical statements on this subject are restricted to the case when the measures are compactly supported. In this note we show that, in several situations of interest, one can to ensure the regularity of monotone maps even if the measures may have unbounded supports.

Citation: Dario Cordero-Erausquin, Alessio Figalli. Regularity of monotone transport maps between unbounded domains. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7101-7112. doi: 10.3934/dcds.2019297
References:
[1]

S. AleskerS. Dar and V. Milman, A remarkable measure preserving diffeomorphism between two convex bodies in $ {\mathbb{R}}^n$, Geom. Dedicata, 74 (1999), 201-212. doi: 10.1023/A:1005087216335. Google Scholar

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, Second edition. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 2008. x+334 pp. Google Scholar

[3]

L. A. Caffarelli, A localization property of viscosity solutions to the Monge-Ampère equation and their strict convexity, Ann. of Math., 131 (1990), 129-134. doi: 10.2307/1971509. Google Scholar

[4]

L. A. Caffarelli, Some regularity properties of solutions of Monge Ampère equation, Comm. Pure Appl. Math., 44 (1991), 965-969. doi: 10.1002/cpa.3160440809. Google Scholar

[5]

L. A. Caffarelli, Interior $W^{2, p}$ estimates for solutions of the Monge-Ampère equation, Ann. of Math. (2), 131 (1990), 135-150. doi: 10.2307/1971510. Google Scholar

[6]

L. A. Caffarelli, The regularity of mappings with a convex potential, J. Amer. Math. Soc., 5 (1992), 99-104. doi: 10.1090/S0894-0347-1992-1124980-8. Google Scholar

[7]

G. De Philippis and A. Figalli, $W^{2, 1}$ regularity for solutions of the Monge-Ampère equation, Invent. Math., 192 (2013), 55-69. doi: 10.1007/s00222-012-0405-4. Google Scholar

[8]

G. De Philippis and A. Figalli, The Monge-Ampère equation and its link to optimal transportation, Bull. Amer. Math. Soc. (N.S.), 51 (2014), 527-580. doi: 10.1090/S0273-0979-2014-01459-4. Google Scholar

[9]

G. De PhilippisA. Figalli and O. Savin, A note on interior $W^{2, 1+\epsilon}$ estimates for the Monge-Ampère equation, Math. Ann., 357 (2013), 11-22. doi: 10.1007/s00208-012-0895-9. Google Scholar

[10]

A. Figalli, The Monge-Ampère Equation and Its Applications, Zürich Lectures in Advanced Mathematics. European Mathematical Society (EMS), Zürich, 2017. x+200 doi: 10.4171/170. Google Scholar

[11]

A. FigalliY. Jhaveri and C. Mooney, Nonlinear bounds in Hölder spaces for the Monge-Ampère equation, J. Funct. Anal., 270 (2016), 3808-3827. Google Scholar

[12]

A. FigalliY.-H. Kim and R. J. McCann, Hölder continuity and injectivity of optimal maps, Arch. Ration. Mech. Anal., 209 (2013), 747-795. doi: 10.1007/s00205-013-0629-5. Google Scholar

[13]

A. FigalliL. Rifford and C. Villani, Necessary and sufficient conditions for continuity of optimal transport maps on Riemannian manifolds, Tohoku Math. J. (2), 63 (2011), 855-876. doi: 10.2748/tmj/1325886291. Google Scholar

[14]

M. Gromov, Convex sets and Kähler manifolds, in Advances in Differential Geometry and Topology, World Scientific, Teaneck, NJ, 1990, 1–38. Google Scholar

[15]

R. J. McCann, Existence and uniqueness of monotone measure-preserving maps, Duke Math. J., 80 (1995), 309-323. doi: 10.1215/S0012-7094-95-08013-2. Google Scholar

[16]

R. J. McCann, A convexity principle for interacting gases, Adv. Math., 128 (1997), 153-179. doi: 10.1006/aima.1997.1634. Google Scholar

[17]

C. Mooney, Partial regularity for singular solutions to the Monge-Ampère equation, Comm. Pure Appl. Math., 68 (2015), 1066-1084. doi: 10.1002/cpa.21534. Google Scholar

show all references

References:
[1]

S. AleskerS. Dar and V. Milman, A remarkable measure preserving diffeomorphism between two convex bodies in $ {\mathbb{R}}^n$, Geom. Dedicata, 74 (1999), 201-212. doi: 10.1023/A:1005087216335. Google Scholar

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, Second edition. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 2008. x+334 pp. Google Scholar

[3]

L. A. Caffarelli, A localization property of viscosity solutions to the Monge-Ampère equation and their strict convexity, Ann. of Math., 131 (1990), 129-134. doi: 10.2307/1971509. Google Scholar

[4]

L. A. Caffarelli, Some regularity properties of solutions of Monge Ampère equation, Comm. Pure Appl. Math., 44 (1991), 965-969. doi: 10.1002/cpa.3160440809. Google Scholar

[5]

L. A. Caffarelli, Interior $W^{2, p}$ estimates for solutions of the Monge-Ampère equation, Ann. of Math. (2), 131 (1990), 135-150. doi: 10.2307/1971510. Google Scholar

[6]

L. A. Caffarelli, The regularity of mappings with a convex potential, J. Amer. Math. Soc., 5 (1992), 99-104. doi: 10.1090/S0894-0347-1992-1124980-8. Google Scholar

[7]

G. De Philippis and A. Figalli, $W^{2, 1}$ regularity for solutions of the Monge-Ampère equation, Invent. Math., 192 (2013), 55-69. doi: 10.1007/s00222-012-0405-4. Google Scholar

[8]

G. De Philippis and A. Figalli, The Monge-Ampère equation and its link to optimal transportation, Bull. Amer. Math. Soc. (N.S.), 51 (2014), 527-580. doi: 10.1090/S0273-0979-2014-01459-4. Google Scholar

[9]

G. De PhilippisA. Figalli and O. Savin, A note on interior $W^{2, 1+\epsilon}$ estimates for the Monge-Ampère equation, Math. Ann., 357 (2013), 11-22. doi: 10.1007/s00208-012-0895-9. Google Scholar

[10]

A. Figalli, The Monge-Ampère Equation and Its Applications, Zürich Lectures in Advanced Mathematics. European Mathematical Society (EMS), Zürich, 2017. x+200 doi: 10.4171/170. Google Scholar

[11]

A. FigalliY. Jhaveri and C. Mooney, Nonlinear bounds in Hölder spaces for the Monge-Ampère equation, J. Funct. Anal., 270 (2016), 3808-3827. Google Scholar

[12]

A. FigalliY.-H. Kim and R. J. McCann, Hölder continuity and injectivity of optimal maps, Arch. Ration. Mech. Anal., 209 (2013), 747-795. doi: 10.1007/s00205-013-0629-5. Google Scholar

[13]

A. FigalliL. Rifford and C. Villani, Necessary and sufficient conditions for continuity of optimal transport maps on Riemannian manifolds, Tohoku Math. J. (2), 63 (2011), 855-876. doi: 10.2748/tmj/1325886291. Google Scholar

[14]

M. Gromov, Convex sets and Kähler manifolds, in Advances in Differential Geometry and Topology, World Scientific, Teaneck, NJ, 1990, 1–38. Google Scholar

[15]

R. J. McCann, Existence and uniqueness of monotone measure-preserving maps, Duke Math. J., 80 (1995), 309-323. doi: 10.1215/S0012-7094-95-08013-2. Google Scholar

[16]

R. J. McCann, A convexity principle for interacting gases, Adv. Math., 128 (1997), 153-179. doi: 10.1006/aima.1997.1634. Google Scholar

[17]

C. Mooney, Partial regularity for singular solutions to the Monge-Ampère equation, Comm. Pure Appl. Math., 68 (2015), 1066-1084. doi: 10.1002/cpa.21534. Google Scholar

Figure 1.  We subtract the affine function $ \ell_\varepsilon(z): = \varepsilon(z_1+\eta_0) $ from $ u $. Because $ \mathbf{0} \in \partial ({\rm dom}(u)) $, $ u_\varepsilon|_{\partial S_\varepsilon} $ contains some vertical segments in its graph
[1]

Qi-Rui Li, Xu-Jia Wang. Regularity of the homogeneous Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6069-6084. doi: 10.3934/dcds.2015.35.6069

[2]

Zhijun Zhang. Optimal global asymptotic behavior of the solution to a singular monge-ampère equation. Communications on Pure & Applied Analysis, 2020, 19 (2) : 1129-1145. doi: 10.3934/cpaa.2020053

[3]

Bo Guan, Qun Li. A Monge-Ampère type fully nonlinear equation on Hermitian manifolds. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1991-1999. doi: 10.3934/dcdsb.2012.17.1991

[4]

Alessio Figalli, Young-Heon Kim. Partial regularity of Brenier solutions of the Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 559-565. doi: 10.3934/dcds.2010.28.559

[5]

Luca Codenotti, Marta Lewicka. Visualization of the convex integration solutions to the Monge-Ampère equation. Evolution Equations & Control Theory, 2019, 8 (2) : 273-300. doi: 10.3934/eect.2019015

[6]

Jingang Xiong, Jiguang Bao. The obstacle problem for Monge-Ampère type equations in non-convex domains. Communications on Pure & Applied Analysis, 2011, 10 (1) : 59-68. doi: 10.3934/cpaa.2011.10.59

[7]

Adam M. Oberman. Wide stencil finite difference schemes for the elliptic Monge-Ampère equation and functions of the eigenvalues of the Hessian. Discrete & Continuous Dynamical Systems - B, 2008, 10 (1) : 221-238. doi: 10.3934/dcdsb.2008.10.221

[8]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

[9]

Barbara Brandolini, Carlo Nitsch, Cristina Trombetti. Shape optimization for Monge-Ampère equations via domain derivative. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 825-831. doi: 10.3934/dcdss.2011.4.825

[10]

Jiakun Liu, Neil S. Trudinger. On Pogorelov estimates for Monge-Ampère type equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1121-1135. doi: 10.3934/dcds.2010.28.1121

[11]

Fan Cui, Huaiyu Jian. Symmetry of solutions to a class of Monge-Ampère equations. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1247-1259. doi: 10.3934/cpaa.2019060

[12]

Limei Dai, Hongyu Li. Entire subsolutions of Monge-Ampère type equations. Communications on Pure & Applied Analysis, 2020, 19 (1) : 19-30. doi: 10.3934/cpaa.2020002

[13]

Limei Dai. Multi-valued solutions to a class of parabolic Monge-Ampère equations. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1061-1074. doi: 10.3934/cpaa.2014.13.1061

[14]

Cristian Enache. Maximum and minimum principles for a class of Monge-Ampère equations in the plane, with applications to surfaces of constant Gauss curvature. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1347-1359. doi: 10.3934/cpaa.2014.13.1347

[15]

Shouchuan Hu, Haiyan Wang. Convex solutions of boundary value problem arising from Monge-Ampère equations. Discrete & Continuous Dynamical Systems - A, 2006, 16 (3) : 705-720. doi: 10.3934/dcds.2006.16.705

[16]

Haitao Yang, Yibin Chang. On the blow-up boundary solutions of the Monge -Ampére equation with singular weights. Communications on Pure & Applied Analysis, 2012, 11 (2) : 697-708. doi: 10.3934/cpaa.2012.11.697

[17]

Gregorio Díaz, Jesús Ildefonso Díaz. On the free boundary associated with the stationary Monge--Ampère operator on the set of non strictly convex functions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (4) : 1447-1468. doi: 10.3934/dcds.2015.35.1447

[18]

Matthias Geissert, Horst Heck, Matthias Hieber, Okihiro Sawada. Remarks on the $L^p$-approach to the Stokes equation on unbounded domains. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 291-297. doi: 10.3934/dcdss.2010.3.291

[19]

Jesus Garcia Azorero, Juan J. Manfredi, I. Peral, Julio D. Rossi. Limits for Monge-Kantorovich mass transport problems. Communications on Pure & Applied Analysis, 2008, 7 (4) : 853-865. doi: 10.3934/cpaa.2008.7.853

[20]

Shihchung Chiang. Numerical optimal unbounded control with a singular integro-differential equation as a constraint. Conference Publications, 2013, 2013 (special) : 129-137. doi: 10.3934/proc.2013.2013.129

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (34)
  • HTML views (61)
  • Cited by (0)

Other articles
by authors

[Back to Top]